Texas, 2009Hail and Damaging Winds in Texas, August 26, 2009
August 26, 2009 · NWS EWX · 7 events in 4 counties and zones
A cold front moved into central Texas and produced isolated thunderstorms in the southeastern part of South Central Texas. A few of these storms caused severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved into central Texas and produced isolated thunderstorms in the southeastern part of South Central Texas. A few of these storms caused severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 26, 2:17 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 26, 2:17 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT WED AUG 26 2009
.DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE EASTERN HALF OF THE REGION THROUGH THIS
EVENING. MOST OF THE ACTIVITY WILL DIMINISH WITHIN A FEW HOURS
AFTER SUNSET AS DAYTIME HEATING IS LOST...BUT COULD SEE AN
ISOLATED STORM HANG ON UNTIL MIDNIGHT.
UPPER LEVEL HIGH CURRENTLY POISED ACROSS WEST TEXAS WILL MAKE A
GRADUAL SHIFT TO THE NORTHWEST ON THURSDAY. HIGH TEMPERATURES WILL
ONCE AGAIN PEAK NEAR THE CENTURY MARK DURING THE AFTERNOON. A WEAK
COLD FRONT WILL DRIFT INTO SOUTH CENTRAL TEXAS ON FRIDAY. RAIN
CHANCES AHEAD OF THE FRONT THURSDAY AFTERNOON AND OVERNIGHT ARE
MENTIONABLE...BUT STILL DISAPPOINTING. RAIN CHANCES WILL PERSIST
INTO FRIDAY AND COULD BE ENHANCED IN THE LATE AFTERNOON ALONG THE
SEA-BREEZE BOUNDARY. NONETHELESS...HAVE CONTINUED THE TREND OF
KEEPING RAIN CHANCES SLIGHT TO LOW-END CHANCE. TEMPERATURES ON
FRIDAY WILL BE SLIGHTLY MODERATED AND ARE EXPECTED TO REMAIN IN
THE MID TO UPPER 90S.
MID AND LONG-RANGE MODELS CONTINUE TO DEPICT A TROPICAL SYSTEM
DEVELOPING IN THE EASTERN PACIFIC NEXT WEEK. IF THIS PLAYS
OUT...WILL SEE AN INCREASE IN MOISTURE ACROSS SOUTH CENTRAL TEXAS.
OPTIMISTICALLY THIS WOULD BRING A FEW DAYS OF DECENT CHANCES FOR
WIDESPREAD RAINS TO THE REGION. AS THIS WOULD BE MONDAY THROUGH
NEXT WEDNESDAY HAVE GONE LOW ON POPS FOR THE TIME BEING.
NONETHELESS...WITH NORTHWEST FLOW ALOFT TEMPERATURES WILL BE
CLOSER TO NORMAL FOR EARLY SEPTEMBER WITH HIGHS IN THE LOWER TO
MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 75 100 74 96 70 / 20 20 20 20 10
AUSTIN BERGSTROM INTL AIRPORT 71 100 70 97 67 / 20 20 20 20 10
NEW BRAUNFELS MUNI AIRPORT 69 100 70 97 68 / 10 10 20 20 10
BURNET MUNI AIRPORT 72 97 71 94 68 / 20 30 20 20 10
DEL RIO INTL AIRPORT 74 101 75 97 73 / - 10 20 20 10
GEORGETOWN MUNI AIRPORT 74 100 73 96 68 / 20 30 20 20 10
HONDO MUNI AIRPORT 69 101 71 95 69 / - - 20 20 10
SAN MARCOS MUNI AIRPORT 71 99 71 95 68 / 20 10 20 20 10
LA GRANGE - FAYETTE REGIONAL 72 98 71 96 70 / 20 20 20 20 10
SAN ANTONIO INTL AIRPORT 74 100 74 96 73 / 10 10 20 20 10
STINSON MUNI AIRPORT 73 100 73 96 70 / 10 10 20 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/05
Hazardous weather outlook, Aug 26, 3:29 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 PM CDT WED AUG 26 2009
TXZ171>173-183>193-202>208-217>224-228-272130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-DIMMIT-
429 PM CDT WED AUG 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
TXZ194-209-225-272130-
LEE-FAYETTE-LAVACA-
429 PM CDT WED AUG 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS THIS EVENING
ACROSS LEE...FAYETTE AND LAVACA COUNTIES. THESE STORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 26, 3:50 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 PM CDT WED AUG 26 2009
TXZ209-223-225-262245-
FAYETTE-GONZALES-LAVACA-
450 PM CDT WED AUG 26 2009
...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE...GONZALES AND LAVACA
COUNTIES...
AT 449 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR WEIMAR...OR 6 MILES EAST OF SCHULENBURG...MOVING SOUTHWEST AT 10
MPH.
PEOPLE IN NORTHEASTERN GONZALES...NORTHWESTERN LAVACA AND SOUTHERN
FAYETTE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...SCHULENBURG...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Thunderstorm Wind, Lavaca
- When
- August 26, 4:09 PM CST
- Where
- Lavaca County, 3.67 mi E of St John
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 29.620, -96.910
Thunderstorm wind gusts, estimated at 50 knots, destroyed half of a billboard and damaged tractor sheds on Highway 77 south of Schulenburg.
Thunderstorm Wind, Lavaca
- When
- August 26, 5:00 PM CST
- Where
- Lavaca County, 0.92 mi SW of Shiner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 29.420, -97.180
Thunderstorm wind gusts, estimated at 50 knots, uprooted some trees and knocked down a barn.
Thunderstorm Wind, De Witt
- When
- August 26, 5:25 PM CST
- Where
- De Witt County, 2.07 mi S of Hockheim
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 29.290, -97.300
Thunderstorm wind gusts, estimated at 45 knots, knocked down numerous tree limbs on Highway 111W.
Thunderstorm Wind, De Witt
- When
- August 26, 5:50 PM CST
- Where
- De Witt County, 2.76 mi S of Steen
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 29.280, -97.320
Thunderstorm wind gusts, estimated at 35 to 45 mph, damaged a roof.
Hail, Gonzales
- When
- August 26, 6:00 PM CST
- Where
- Gonzales County, 1.39 mi ENE of Cheapside
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.290, -97.380
Thunderstorm Wind, De Witt
- When
- August 26, 6:30 PM CST
- Where
- De Witt County, 0.92 mi NE of Gruenau
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.079, -97.559
Thunderstorm wind gusts, estimated at 45 knots, pushed a travel trailer off its blocks. This storm also produced penny size hail.
Thunderstorm Wind, Travis
- When
- August 26, 7:32 PM CST
- Where
- Travis County, 4.97 mi NE of Three Pt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 30.501, -97.591
Thunderstorm wind gusts, estimated at 60 mph, blew down some trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, August 26 to 31, 20092 deaths · 1 event
- Flash Flood and Flooding in Iowa, August 26 to 27, 2009$2.8 million · 26 events
- Damaging Winds and Lightning Strike in Georgia, August 26, 2009$276,000 · 3 events
- Hail and Damaging Wind in Kansas, August 26 to 27, 2009$100,000 · 52 kt wind · 8 events
- Flooding in Nebraska, August 26 to 27, 2009$80,000 · 5 events
- Tornado and Hail in Oklahoma, August 26, 2009$32,000 · EF0 · 24 events
- Heavy Rain in Illinois, August 26 to 28, 200919 events
- Hail and Damaging Winds in Texas, August 26, 2009$17,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Louisiana, August 26, 2009$7,000 · 2 in hail · 10 events
- Hail and Damaging Winds in Texas, August 26, 20092 in hail · 6 events
- Hail in Colorado, August 26, 20091.25 in hail · 6 events
- Flash Flooding in Iowa, August 26, 2009$10,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189383, 189387, 189389, 189392, 189395, 189422, 189424.